Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 27, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 23, 2016, 10:42 PM CDT for Franklin County, Sebastian County, Arkansas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2016, 10:42 PM CDT (03:42 UTC)
- Expired
- Mar 23, 2016, 11:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 33 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 10:42 PM CDT | HAIL 1 | Witcherville, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 5:37 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
880
WUUS54 KTSA 240342
SVRTSA
ARC047-131-240445-
/O.NEW.KTSA.SV.W.0027.160324T0342Z-160324T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1042 PM CDT WED MAR 23 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
CENTRAL SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
* UNTIL 1145 PM CDT
* AT 1042 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GREENWOOD TO 3 MILES NORTHWEST OF OLIVER...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
OZARK... CHARLESTON...
GREENWOOD... LAVACA...
MANSFIELD... ALTUS...
HUNTINGTON... BRANCH...
DENNING... WIEDERKEHR VILLAGE...
WASHBURN... BURNVILLE...
FORT CHAFFEE... JENNY LIND...
EXCELSIOR... BLOOMER...
CAULKSVILLE... CROSSROADS...
CECIL... VESTA...
THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 37 AND
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9402 3514 9403
3514 9414 3510 9414 3506 9425 3506 9423
3497 9423 3495 9433 3528 9432 3556 9371
TIME...MOT...LOC 0342Z 233DEG 39KT 3524 9425 3496 9430
HAIL...0.88IN
WIND...60MPH
$$2 follow-up statements
015
WWUS54 KTSA 240414
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CDT WED MAR 23 2016
ARC047-131-240445-
/O.CON.KTSA.SV.W.0027.000000T0000Z-160324T0445Z/
FRANKLIN AR-SEBASTIAN AR-
1114 PM CDT WED MAR 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHERN FRANKLIN AND NORTHEASTERN SEBASTIAN COUNTIES...
AT 1114 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF BRANCH TO 4 MILES SOUTHEAST OF
WASHBURN...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
OZARK... CHARLESTON...
GREENWOOD... LAVACA...
ALTUS... HUNTINGTON...
BRANCH... DENNING...
WIEDERKEHR VILLAGE... FORT CHAFFEE...
WASHBURN... BURNVILLE...
BLOOMER... CAULKSVILLE...
CROSSROADS... VESTA...
ALIX... ETNA...
DAYTON... MILLTOWN...
THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 37 AND
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9403 3514 9403
3514 9414 3510 9414 3507 9424 3508 9426
3522 9426 3535 9416 3556 9371
TIME...MOT...LOC 0414Z 232DEG 33KT 3539 9400 3514 9402
HAIL...1.00IN
WIND...60MPH
$$357
WWUS54 KTSA 240424
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1124 PM CDT WED MAR 23 2016
ARC131-240434-
/O.CAN.KTSA.SV.W.0027.000000T0000Z-160324T0445Z/
SEBASTIAN AR-
1124 PM CDT WED MAR 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEBASTIAN COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEST CENTRAL ARKANSAS.
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9402 3521 9403
3521 9405 3520 9405 3520 9406 3521 9406
3522 9408 3530 9407 3541 9404 3556 9371
TIME...MOT...LOC 0424Z 233DEG 39KT 3545 9391 3520 9393
$$
ARC047-240445-
/O.CON.KTSA.SV.W.0027.000000T0000Z-160324T0445Z/
FRANKLIN AR-
1124 PM CDT WED MAR 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHERN FRANKLIN COUNTY...
AT 1124 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF OZARK TO 3 MILES NORTH OF
BOONEVILLE...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
OZARK... CHARLESTON...
ALTUS... BRANCH...
DENNING... WIEDERKEHR VILLAGE...
FORT CHAFFEE... CAULKSVILLE...
VESTA... ALIX...
ETNA... PETER PENDER...
CECIL... MEG...
THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 37 AND
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9402 3521 9403
3521 9405 3520 9405 3520 9406 3521 9406
3522 9408 3530 9407 3541 9404 3556 9371
TIME...MOT...LOC 0424Z 233DEG 39KT 3545 9391 3520 9393
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 9:00 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 23, 9:00 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
900 PM CDT WED MAR 23 2016
.DISCUSSION...
Scattered severe thunderstorms continue across portions of eastern
Oklahoma, mainly east of a Miami to McAlester line. The dryline has
stalled near a KBVO TO KSNL line with a cold front lurking to the
west across central Oklahoma. The front will begin to surge into
the area this evening and is expected to catch up with the line of
thunderstorms around 11 pm. This will allow the thunderstorms to
become more linear in nature. Expect the severe threat to end around
midnight with some lingering showers and thunderstorms continuing into
the overnight hours.
Will allow the Red Flag Warning to expire at 9 pm and will continue
the wind advisory until 1 am. Will continue to make adjustments to the
grids for tonight as the event wears on.
&&
.TSA Watches/Warnings/Advisories...
OK...Freeze Watch from late Thursday night through Friday morning for
OKZ054>059-061>063-068-069.
Wind Advisory until 1 AM CDT Thursday for OKZ054>071-073.
AR...Freeze Watch from late Thursday night through Friday morning for
ARZ001-002-010-011-019-020.
Wind Advisory until 1 AM CDT Thursday for ARZ001-010.
&&
SHORT TERM...10Hazardous weather outlook, Mar 23, 10:01 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1001 PM CDT WED MAR 23 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1001 PM CDT WED MAR 23 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA INTO WEST-CENTRAL ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO MARCH TO THE EAST-NORTHEAST OUT OF SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS AS WE MOVE INTO THE OVERNIGHT HOURS. SOME OF THE STORMS WILL BE STRONG TO SEVERE UNTIL AROUND MIDNIGHT WITH LARGE HAIL THE MAIN CONCERN. HOWEVER...STRONG GUSTY WINDS AND EVEN A TORNADO ARE POSSIBLE. THE THUNDERSTORM THREAT ENDS AS A COLD FRONT MOVES THROUGH THIS EVENING INTO OVERNIGHT HOURS. WINDS WILL CONTINUE TO GUST TO AROUND 40 MPH AND SHIFTING TO THE WEST- NORTHWEST BEHIND THE COLD FRONT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... GUSTY NORTHWESTERLY WINDS WILL CONTINUE ON THURSDAY AS THE STRONG STORM SYSTEM MOVES EAST OF THE AREA. THE NEXT STORM SYSTEM ARRIVES OVER THE WEEKEND WITH INCREASING THUNDERSTORM CHANCES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Mar 23, 9:46 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
946 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 2 N WAGONER 35.99N 95.37W
03/23/2016 E1.50 INCH WAGONER OK PUBLIC
SILVER DOLLAR SIZE HAIL AT WHITE HORN COVE, NORTH OF
WAGONER
&&
AEJSpecial weather statement, Mar 23, 9:54 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
954 PM CDT WED MAR 23 2016
ARZ029-OKZ076-240345-
SEBASTIAN AR-LE FLORE OK-
954 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 1045 PM CDT...
AT 953 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF LAKE WISTER STATE PARK...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
HEAVENER... MANSFIELD...
HOWE... HARTFORD...
HUNTINGTON... MIDLAND...
HEAVENER RUNESTONE STATE PARK... WASHBURN...
LAKE WISTER STATE PARK... PATTERSON...
CROSSROADS... DAYTON...
MILLTOWN... HODGEN...
ARKOLA...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEST CENTRAL ARKANSAS...AND SOUTHEASTERN OKLAHOMA.
LAT...LON 3514 9403 3514 9414 3510 9414 3506 9425
3506 9423 3497 9424 3495 9434 3496 9437
3494 9439 3495 9441 3493 9443 3493 9444
3482 9445 3474 9475 3490 9483 3521 9407
3520 9405 3521 9404 3519 9403
TIME...MOT...LOC 0253Z 247DEG 44KT 3485 9471Special weather statement, Mar 23, 9:55 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
955 PM CDT WED MAR 23 2016
OKZ049-053-240345-
PUSHMATAHA OK-CHOCTAW OK-
955 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHOCTAW AND CENTRAL
PUSHMATAHA COUNTIES UNTIL 1045 PM CDT...
AT 955 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF KOSOMA TO 3 MILES EAST OF SOPER...AND
MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
ANTLERS... RATTAN...
HUGO LAKE STATE PARK... SNOW...
MESSER... KENT...
CLOUDY... NASHOBA...
OLETA... SPEER...
CORINNE... APPLE...
DELA... SOBOL...
FINLEY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN OKLAHOMA.
LAT...LON 3402 9567 3441 9559 3467 9494 3451 9497
3450 9505 3425 9505 3424 9515 3405 9516
TIME...MOT...LOC 0255Z 246DEG 38KT 3437 9555 3402 9563Local storm report, Mar 23, 10:12 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1012 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND GST HEAVENER 34.89N 94.60W
03/23/2016 E60 MPH LE FLORE OK EMERGENCY MNGR
1006 PM TSTM WND GST HEAVENER 34.89N 94.60W
03/23/2016 E60 MPH LE FLORE OK EMERGENCY MNGR
60 TO 70 MPH
&&
AEJLocal storm report, Mar 23, 10:16 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1016 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL HOWE 34.95N 94.64W
03/23/2016 E0.50 INCH LE FLORE OK EMERGENCY MNGR
DIME HAIL IN HOWE
&&
AEJSpecial weather statement, Mar 23, 10:27 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1027 PM CDT WED MAR 23 2016
OKZ049-076-240400-
PUSHMATAHA OK-LE FLORE OK-
1027 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LE FLORE AND EASTERN
PUSHMATAHA COUNTIES UNTIL 1100 PM CDT...
AT 1026 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTH OF NASHOBA TO 6 MILES EAST OF OLETA...
AND MOVING NORTHEAST AT 55 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
ALBION... MUSE...
OCTAVIA... WHITESBORO...
NASHOBA... HONOBIA...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN OKLAHOMA.
LAT...LON 3420 9526 3459 9525 3488 9467 3451 9466
3451 9504 3425 9505 3424 9515 3421 9515
TIME...MOT...LOC 0326Z 242DEG 47KT 3454 9522 3420 9523The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 9:09 PM CDT | Special Weather Statement | TSA | Benton | 36 min |
| Mar 23, 9:13 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 47 min |
| Mar 23, 10:03 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 27 min |
| Mar 23, 10:05 PM CDT | Tornado Warning | TSA | Washington | 25 min |
| Mar 23, 10:10 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 35 min |
| Mar 23, 10:16 PM CDT | Tornado Warning | TSA | Washington | 29 min |
| Mar 23, 10:37 PM CDT | Tornado Warning | TSA | Benton, Madison, Washington | 38 min |
| Mar 23, 11:04 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 16 min |
| Mar 24, 3:09 AM CDT | Freeze Warning | TSA | Benton, Carroll, Madison, Washington | 30 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.